MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number HGB161207A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Difficult to Insert (1316); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that on (b)(6) 2025, a patient was to be implanted with a 12mm x 7cm gore® excluder® iliac branch endoprosthesis (ibe device, hgb161207a) to treat abdominal aortic aneurysm combined with internal iliac artery aneurysm.During the procedure, ibe device (ceb231410a) on the left internal iliac artery was deployed firstly.A sheath (dsf1245) on the right side was used to deploy and bridge ieb device (hgb161407a) successfully.Afterwards, the second ibe device (hgb161207a) was inserted through the sheath (dsf1245).Resistance was experienced during the delivery of ibe device, and the resistance increased after ibe device was pushed out of sheath about 3cm, making it impossible to deliver the device.Therefore, the sheath (dsf1245) was fixed, and ibe device was to be withdrawn.Resistance was very great, causing the breakage of delivery catheter and tip leading end.Ibe device was deployed in patient during withdrawing sheath process.A snare was used to grab and remove the broken tip leading end and catheter.The ibe device was left in patient at the abdominal aortic aneurysm site.The subsequent procedure went successfully, and patient tolerated the procedure.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H6: code c21 - the device will be returned and will be evaluated by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2025, a patient was to be implanted with a 12mm x 7cm gore® excluder® iliac branch endoprosthesis (ibe device, hgb161207a) to treat abdominal aortic aneurysm combined with internal iliac artery aneurysm.During the procedure, ibe device (ceb231410a) on the left common iliac artery was deployed firstly.A sheath (dsf1245) on the right side was used to deploy and bridge ieb device (hgb161407a) successfully.Afterwards, the second ibe device (hgb161207a) was inserted through the sheath (dsf1245).Resistance was experienced during the delivery of ibe device, and the resistance increased after ibe device was pushed out of sheath about 3cm, making it impossible to deliver the device to target lesion.Physician decided to withdraw the device.During the process of withdrawing the delivery system (the stent was completely pushed out of the sheath at this time), the sheath position was fixed (maintained unchanged), and ibe device was to be withdrawn into the sheath.Ibe device could only be withdrawn into sheath by about 2/3 when withdrawing the delivery catheter.Afterwards, the delivery catheter and sheath were simultaneously withdrawn.It was found that the distal end of the stent (the end which is far away from the tip) was expanded.The deployment knob was never operated.Resistance was very great, causing the breakage of delivery catheter and tip leading end.When the withdrawal was continued, the stent was completely deployed in patient.A snare was used to grab and remove the broken tip leading end and catheter.Physician placed the stent in the left common iliac at the abdominal aortic aneurysm sac finally.No replacement ibe device (hgb) was used.Physician decided not to extend the first ibe device (hgb) due to the large angle of internal iliac artery.The subsequent procedure went successfully, and patient tolerated the procedure.
 
Additional Manufacturer Narrative
B5: update describe event or problem.D9: update date device returned to manufacturer.H6: update codes.Code c19 - the manufacturing records were reviewed.The device lot met all pre-release specifications.Code d15, d1102, d12 - the findings from the imaging evaluation are consistent with the reported failure mode that the device was unable to be delivered to the target location.The video clips showed multiple attempts at what appears to be resistance during advancement and forcible removal of the device through the sheath.No information on potential anatomical factors (tortuosity, calcification, etc.) that may have affected advancement was obtained from the video clips.Therefore, the cause for the reported inability to deliver the device could not be established with the available information.In addition, the reported delivery catheter breakage and premature deployment were confirmed through the evaluation of the provided video clips and the evaluation of the returned device.The video clips showed what appeared to be the device deploying during attempted withdrawal into the sheath, and a portion of what appeared to be a broken catheter.Later video clips no longer showed the portion of the broken catheter which is consistent with the reported information that a snare was used to remove it.Further, both parts of the catheter were returned for evaluation which confirmed the breakage of the polyimide guidewire lumen.Additionally, the polyimide guidewire lumen and trailing olive appeared twisted.Per the instructions for use (ifu), the iic delivery catheter should not be rotated during delivery, positioning, or deployment, and any undeployed endoprosthesis should not be removed through the introducer sheath, instead the sheath and undeployed catheter must be removed together.Therefore, rotating the delivery catheter may have contributed to the catheter breakage and premature deployment, but the cause for the broken delivery catheter is due to the device being withdrawn through the introducer sheath.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
qiong wang
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22075688
Report Number3013164176-2025-02531
Device Sequence Number9501423
Product Code MIH
UDI-Device Identifier00733132635320
UDI-Public(01)00733132635320(17)271210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHGB161207A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight74 KG